MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTPRINT ULR 4.5 PK SUT SL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. FOOTPRINT ULR 4.5 PK SUT SL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203783
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 09/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, 2 footprint anchors broke while malleting them into a bone tunnel prepared with 4.0mm drill.The surgeon gave up on putting in a secondary fixation as planned.The tip of the 2nd implant was embedded in the tunnel and was removed with tweezer and suction.The doctor decided to abort the procedure.Bone quality was hard.The insertion site was cleared of all debris.Patient status is recovering.
 
Event or Problem Description
It was reported that during an arthroscopy, 2 footprint anchors broke while malleting them into a bone tunnel prepared with 4.0mm drill.The surgeon gave up on putting in a secondary fixation as planned.The broken pieces were removed with tweezer and suction, however, the tip of the 2nd implant was embedded in the tunnel.The doctor decided to abort the procedure.Bone quality was hard.Patient status is recovering.
 
Additional Manufacturer Narrative
H2: correction on h6 (health effect - clinical code and impact code).
 
Additional Manufacturer Narrative
H3, h6: the shipping information was provided; however, the subject device was not made available to the designated complaint unit and thus a physical product evaluation could not be performed.However, an evaluation of the customer provided images was performed and shows two footprint anchors broke and their boxes.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer specifications found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.The root cause of the reported event could not be determined since the device was not received for evaluation.Factors that could have contributed to the failure include rough handling or excessive force to the device.No containment or corrective actions are recommended at this time.If the product associated with this event is received at a future date, this investigation will be reopened for evaluation.

Brand Name
FOOTPRINT ULR 4.5 PK SUT SL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17916649
Report Number1219602-2023-01964
Device Sequence Number6782055
Product Code MBI
UDI-Device Identifier00885554029406
UDI-Public00885554029406
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K123579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203783
Device Lot Number2116001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
01/03/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date10/11/2023
01/09/2024
Date Device Manufactured04/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown